Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 103, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 11, 2001, 3:26 PM MDT for Elbert County, Colorado. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 11, 2001, 3:26 PM MDT (21:26 UTC)
- Expired
- Jul 11, 2001, 4:15 PM MDT
- In force
- 49 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Elbert County, CO
The radar
The Denver radar (KFTG), 60 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -286 J/kg
- Mixed-layer LCL
- 1380 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 112126 SVRDEN COC039-112215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 326 PM MDT WED JUL 11 2001 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ELBERT COUNTY IN EAST CENTRAL COLORADO * UNTIL 415 PM MDT * AT 326 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTH OF AGATE...OR ABOUT 16 MILES WEST OF LIMON...MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...AGATE. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3950 10428 3919 10428 3922 10374 3953 10375 KLEYLA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:00 PM MDT, 26 minutes earlier.
Area forecast discussion, Jul 11, 3:00 PM MDT, 26 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 300 PM MDT WED JUL 11 2001 COLORADO AND THE ROCKY MOUNTAIN WEST REMAINS DIRECTLY CONNECTED TO THE ITCZ FOR ANOTHER DAY. THIS CONVEYOR BELT OF MOISTURE EXTENDS FROM 10DEG N LAT NORTHWARD ACROSS MEXICO AND UP TO MONTANA. WATER VAPOR LOOP CURRENTLY SHOWING AN ABSENCE OF SIGNIFICANT DYNAMIC LIFT...UNLIKE YESTERDAYS MORE PRONOUNCED CYCLONIC SPIN MOVING NORTH OUT OF NEW MEX. ETA ANALYSIS DOES RECOGNIZE A WEAK VORT CENTER WHICH MATCHES PRETTY WELL WITH SOME SLIGHT H2O VAPOR BRIGHTENING THIS MORNING OVR THE SAN JUANS WITH ANOTHER ONE ABOUT 200 MILES BEHIND IT. THIS FIRST AREA MAY BE THE KICKER DE JOUR FOR THE BOU CWA. THERE ALSO APPEARS TO BE A WEAK STATIONARY BOUNDARY ALONG THE FRONT RANGE AS SEEN IN THE MSAS PRESSURE AND MOISTURE FIELDS. THIS WILL NEED TO BE WATCHED TO SEE IF CONVECTION FORMS ON A BOUNDARY AWAY FROM THE URBAN CORRIDOR LIKE MONDAY OR IF CONVECTION INITIATES ALONG THE FOOTHILLS LIKE YESTERDAY. THETA-E RIDGE IS ORIENTED FROM SOUTHEAST TO NORTHWEST OVR WASH AND NRN WELD COUNTIES. THE DEN MORNING SOUNDING IS A LITTLE WETTER THAN YESTERDAYS...HOWEVER SOMEWHAT CONCERNED ABOUT THE WEAK CAP BETWEEN 580MB-550MB. THIS MAY NOT MEAN MUCH FOR LOCATIONS IN AND NEAR THE FOOTHILLS...BUT MAY SUPRESS CONVECTION UNTIL LATER IN THE EVE ON THE PLAINS. MESO-ETA FCST SOUNDINGS ON THE PLAINS CONTAIN 1900-2400 J/KG OF ENERGY WHICH IS LESS THAN THE DENVER POTENTIAL. WITH ANY REASONING...WITH HEALTHY AMOUNTS OF SFC MOISTURE...SEE NO REASON TO GO LESS THAN SCT COVERAGE FOR CWA AND A FLASH FLOOD WATCH MAY BE NEEDED AGAIN. THROUGH TIME...MDLS START TO SLOWLY RETROGRADE THE UPPER HIGH TO THE WEST. FOR THURSDAY AND FRIDAY...DECENT MID AND UPPER LVL MOISTURE FROM THE TROPICS IS STILL UPON THE STATE. MESO-ETA STILL SHOWS AN UNSTABLE SOUNDING WITH HIGH POSITIVE ENERGY AND SOUTHEASTERLY SFC FLOW TO HOLD SFC DEW POINTS UP EACH DAY. SEE NOTHING IN THE THURS-FRI PD TO SCOUR THE SFC DRY. AGAIN DYNAMICS NEARLY IMPOSSIBLE TO DETECT...BUT AVN AND ETA SWINGS A SERIES OF VORT CENTERS AROUND UPPER RIDGE WHICH COULD BE FROM BURNT OUT ORGANIZED CONVECTION COMING OUT OF MEX. SCT COVERAGE SHD AGAIN BE THE RULE. EXTENDED PD SATURDAY THROUGH WEDNESDAY...PREDICTED CENTER OF UPPER HIGH RESTS OVR NEW MEX BY SATURDAY AS DRYER PACIFC AIR MOVES OVER THE GREAT BASIN. AVN CONTINUES TO HOLD HIGHER RHS IN THE LOWER LVLS OF THE EAST. RIDGE WEAKENS AND ELONGATES FOR SUNDAY AND MONDAY BUT REBUILDS OVER THE SOUTHERN HALF OF THE STATE TUESDAY AND WEDNESDAY. WOULD EXPECT SUBSIDENCE TO HAVE GREATEST EFFECT ON THUNDERSTORM DEVELOPMENT AND COVERAGE FOR TUESDAY AND WEDNESDAY AND WILL TRIM POPS ACCORDINGLY. TEMP GUIDANCE HOLDS TEMPS WITHIN SEASONAL NORMS. FREDIN .DEN...NONE.
In the hours before
Special weather statement, Jul 11, 11:00 AM MDT, 4 hours 26 minutes before
COZ030>051-112000- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER COLORADO...RETRANSMISSON 1100 AM MDT WED JUL 11 2001 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS...A MOIST SOUTH TO SOUTHWESTERLY FLOW ALOFT WILL CONTINUE ACROSS NORTHEASTERN COLORADO THIS AFTERNOON AND TONIGHT. THE MAIN FOCUSING MECHANISM FOR THUNDERSTORMS TODAY WILL BE A STATIONARY FRONT LOCATED JUST TO THE EAST OF THE INTERSTATE 25 CORRIDOR THIS MORNING. THE MAIN THREATS FROM THE STORMS THIS AFTERNOON WILL BE HEAVY RAIN...FROM 1 TO 2 INCHES PER HOUR AND FREQUENT CLOUD TO GROUND LIGHTNING. A FEW STORMS COULD BECOME SEVERE PRODUCING HAIL UP TO AN INCH IN DIAMETER AND DAMAGING WINDS....MAINLY ALONG AND EAST OF THE BOUNDARY MENTIONED EARLIER. URBAN AND SMALL STREAM FLOODING WILL LIKELY OCCUR WITH THE STORMS. RESIDENTS IN THE HIGH MEADOWS...BUFFALO CREEK AND BOBCAT BURN AREAS HOWEVER SHOULD BE ESPECIALLY ALERT TO HEAVY RAINFALL AS THE THRESHOLD FOR FLASH FLOODING IS LOWER THERE THAN IN OTHER LOCATIONS. A FLASH FLOOD WATCH MAY AGAIN BE NECESSARY FOR LATE THIS AFTERNOON AND TONIGHT...AS THE GROUND IS FAIRLY SATURATED WITH MOISTURE FROM THE PREVIOUS DAYS STORMS. SPOTTER ACTIVATION MAY ALSO NECESSARY. RAINFALL REPORTS WOULD BE GREATLY APPRECIATED. COOPER
Special weather statement, Jul 11, 1:00 PM MDT, 2 hours 26 minutes before
COZ030>051-102000- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER COLORADO...RETRANSMISSON 1100 AM MDT WED JUL 11 2001 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS...A MOIST SOUTH TO SOUTHWESTERLY FLOW ALOFT WILL CONTINUE ACROSS NORTHEASTERN COLORADO THIS AFTERNOON AND TONIGHT. THE MAIN FOCUSING MECHANISM FOR THUNDERSTORMS TODAY WILL BE A STATIONARY FRONT LOCATED JUST TO THE EAST OF THE INTERSTATE 25 CORRIDOR THIS MORNING. THE MAIN THREATS FROM THE STORMS THIS AFTERNOON WILL BE HEAVY RAIN...FROM 1 TO 2 INCHES PER HOUR AND FREQUENT CLOUD TO GROUND LIGHTNING. A FEW STORMS COULD BECOME SEVERE PRODUCING HAIL UP TO AN INCH IN DIAMETER AND DAMAGING WINDS....MAINLY ALONG AND EAST OF THE BOUNDARY MENTIONED EARLIER. URBAN AND SMALL STREAM FLOODING WILL LIKELY OCCUR WITH THE STORMS. RESIDENTS IN THE HIGH MEADOWS...BUFFALO CREEK AND BOBCAT BURN AREAS HOWEVER SHOULD BE ESPECIALLY ALERT TO HEAVY RAINFALL AS THE THRESHOLD FOR FLASH FLOODING IS LOWER THERE THAN IN OTHER LOCATIONS. A FLASH FLOOD WATCH MAY AGAIN BE NECESSARY FOR LATE THIS AFTERNOON AND TONIGHT...AS THE GROUND IS FAIRLY SATURATED WITH MOISTURE FROM THE PREVIOUS DAYS STORMS. SPOTTER ACTIVATION MAY ALSO NECESSARY. RAINFALL REPORTS WOULD BE GREATLY APPRECIATED. COOPER @RUKWBCeKDENWWUS85 KBOU 111900 SPSDEN COZ030>051-112000- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER COLORADO...RETRANSMISSON 1100 AM MDT WED JUL 11 2001 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS...A MOIST SOUTH TO SOUTHWESTERLY FLOW ALOFT WILL CONTINUE ACROSS NORTHEASTERN COLORADO THIS AFTERNOON AND TONIGHT. THE MAIN FOCUSING MECHANISM FOR THUNDERSTORMS TODAY WILL BE A STATIONARY FRONT LOCATED JUST TO THE EAST OF THE INTERSTATE 25 CORRIDOR THIS MORNING. THE MAIN THREATS FROM THE STORMS THIS AFTERNOON WILL BE HEAVY RAIN...FROM 1 TO 2 INCHES PER HOUR AND FREQUENT CLOUD TO GROUND LIGHTNING. A FEW STORMS COULD BECOME SEVERE PRODUCING HAIL UP TO AN INCH IN DIAMETER AND DAMAGING WINDS....MAINLY ALONG AND EAST OF THE BOUNDARY MENTIONED EARLIER. URBAN AND SMALL STREAM FLOODING WILL LIKELY OCCUR WITH THE STORMS. RESIDENTS IN THE HIGH MEADOWS...BUFFALO CREEK AND BOBCAT BURN AREAS HOWEVER SHOULD BE ESPECIALLY ALERT TO HEAVY RAINFALL AS THE THRESHOLD FOR FLASH FLOODING IS LOWER THERE THAN IN OTHER LOCATIONS. A FLASH FLOOD WATCH MAY AGAIN BE NECESSARY FOR LATE THIS AFTERNOON AND TONIGHT...AS THE GROUND IS FAIRLY SATURATED WITH MOISTURE FROM THE PREVIOUS DAYS STORMS. SPOTTER ACTIVATION MAY ALSO NECESSARY. RAINFALL REPORTS WOULD BE GREATLY APPRECIATED. COOPER
Special weather statement, Jul 11, 1:32 PM MDT, 1 hour 54 minutes before
COZ030>051-112100- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER COLORADO 100 PM MDT WED JUL 11 2001 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS...A MOIST SOUTHWESTERLY FLOW ALOFT WILL CONTINUE ACROSS NORTHEASTERN COLORADO LATE THIS AFTERNOON AND TONIGHT. THE MAIN FOCUSING MECHANISM FOR THUNDERSTORMS TODAY WILL BE A STATIONARY FRONT. THE BOUNDARY EXTENDS FROM AROUND FORT COLLINS TO JUST EAST OF DENVER INTERNATIONAL AIRPORT TO KARVAL...IN SOUTHEASTERN LINCOLN COUNTY. AT 1PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ISOLATED THUNDERSTORMS DEVELOPING ACROSS EASTERN LARIMER AS WELL AS GRAND COUNTY. THUNDERSTORMS WILL BEGIN TO INCREASE IN COVERAGE ACROSS THE FRONT RANGE FOOTHILLS THE REMAINDER OF THE AFTERNOON. ACROSS THE URBAN CORRIDOR...SCATTERED THUNDERSTORM MAY MOVE INTO URBAN CORRIDOR AFTER 4 PM...STRONGEST IN THE FORT COLLINS AREA INITIALLY...THEN SPREADING SOUTH AND EAST INTO THE EVENING. ALTHOUGH THE LOWER LEVEL MOISTURE IN THE DENVER AREA HAS DECREASED SOMEWHAT THIS AFTERNOON...OUTFLOW GENERATED FROM THE THUNDERSTORMS NORTH OF EAST OF DENVER MAY TRIGGER STRONGER THUNDERSTORMS THIS EVENING. THE MAIN THREATS FROM THE STORMS THIS AFTERNOON AND EVENING WILL BE HEAVY RAIN...FROM 1 TO 2 INCHES PER HOUR AND FREQUENT CLOUD TO GROUND LIGHTNING. A FEW STORMS COULD BECOME SEVERE PRODUCING HAIL UP TO AN INCH IN DIAMETER AND DAMAGING WINDS....MAINLY ALONG AND EAST OF THE BOUNDARY MENTIONED EARLIER. URBAN AND SMALL STREAM FLOODING WILL LIKELY OCCUR WITH THE STORMS. RESIDENTS IN THE HIGH MEADOWS...BUFFALO CREEK AND BOBCAT BURN AREAS HOWEVER SHOULD BE ESPECIALLY ALERT TO HEAVY RAINFALL AS THE THRESHOLD FOR FLASH FLOODING IS LOWER THERE THAN IN OTHER LOCATIONS. A FLASH FLOOD WATCH MAY AGAIN BE NECESSARY FOR LATE THIS AFTERNOON AND TONIGHT...MAINLY NOSRTH AND EAST OF THE DENVER AREA. SPOTTER ACTIVATION MAY ALSO BE NECESSARY. COOPER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 6:04 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver, Jefferson | 41 min |
| Jul 10, 6:46 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver, Jefferson | 44 min |
| Jul 10, 7:16 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 34 min |
| Jul 10, 7:16 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver | 34 min |
| Jul 10, 8:11 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 34 min |
| Jul 10, 8:38 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 37 min |
| Jul 11, 5:06 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Jefferson, Weld | 44 min |
| Jul 11, 5:06 PM MDT | Severe Thunderstorm Warning | BOU | Boulder | 44 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.